MAUDE Adverse Event Report: CHANNEL MEDSYSTEMS CERENE CRYOTHERAPY DEVICE; DEVICE, THERMAL ABLATION, ENDOMETRIAL

CHANNEL MEDSYSTEMS CERENE CRYOTHERAPY DEVICE; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number FGS-7000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Fever (1858); Pelvic Inflammatory Disease (2000); Sepsis (2067); Urinary Tract Infection (2120)
Date of Event 04/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The physician performed a procedure with the cerene cryotherapy device on april 5th.The procedure went well; there were no malfunctions or issues noted and it was a normal procedure.The patient was 46 years old and had a medical history of c-section and sterilization through an essure procedure (hysteroscopic procedure).Two weeks post-procedure, the patient had fever without abdominal pain.Her general practitioner suspected a urinary tract infection and started antibiotics.Three weeks after the procedure, she developed abdominal pain and was referred to the local hospital.She was admitted with sepsis, received a ct scan (which revealed an infection inside the uterus [endometritis]), and was given antibiotics.Another ct scan was performed because she had a relapse with increasing infection parameters; an abscess of 16cm between the bladder and the uterus as well as above the uterus was seen.No uterine perforation was seen.The patient was given antibiotics and a drain.The patient persisted with high fever and was moved to the (b)(6) hospital in (b)(6) on may 12th where she was again given a ct scan and drained.Thrombosis in the left ovarian vein was found.She was given different antibiotics.On may 19th the patient left the hospital with antibiotics and a drain and is recovering.
 
Additional Manufacturer Narrative
Device was discarded.If the lot number of the device used can be determined, production records will be analyzed.
 
Additional Manufacturer Narrative
The cause of reported infection is undetermined.Microbiological assessment confirmed the presence of actinomyces, but the exact cause of the infection is unknown.Infection post-treatment is addressed in the risk management documentation and presented in labeling.As no lot number was reported and the manufacturer was unable to isolate the lot number (several lot numbers were sold to this account), no lot history or production records could be analyzed.
 
Event or Problem Description
As of july 1st, the drain had been removed, infection levels were low, and the patient will receive antibiotics for 3 months.Microbiological assessment showed "actinomyces.".

Brand Name
CERENE CRYOTHERAPY DEVICE
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
CHANNEL MEDSYSTEMS
2919 7th street
berkeley CA 94710
Manufacturer (Section G)
CHANNEL MEDSYSTEMS
2919 7th street
berkeley CA 94710
Manufacturer Contact
kathleen gallo
2919 7th street
berkeley, CA 94710
5103389301
MDR Report Key19512893
Report Number3012018285-2024-00020
Device Sequence Number3418656
Product Code MNB
UDI-Device Identifier00850008595035
UDI-Public00850008595035
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P180032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFGS-7000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age46 YR
Patient SexFemale